My daughter has been on 30 mgs of Cymbalta for just under 2 weeks. We are having good results but she is still having panic attacks and has to take Xanax with regards to school. Is this normal? Should her dose be upped? We are new to this (panic disorderand depression). And had tried zoloft and Prozac with no success! So I am not sure how long we are supposed to wait to see results!
It can take upwards of a month to get the full effects of this medication. She is on a low dose and may need to be upped to 60mgs which is the theraputic dose. She may experience anxiety as a side effect of the Cymbalta so if this does not resolve in the next few weeks please consult her doctor. Further info about Cymbalta can be found at: https://www.drugs.com/cymbalta.html
Hello shadow10. I also suggest as Laurie said that maybe her dose be increased to 60mg. I was cymbalta for some time and only stopped it last month in as much as I had developed a allergic reaction to it. I also know the other three drugs though I was never on prozac, but was on zoloft (same family of drugs) along with xanax. What I find strange if I can use that word/term is that her anxiety level is still high. I also have anxiety, and along with that came panic attacks fortunately, the past few years I've have had less and less panic attacks. Still do, but nothing compared to what I used to have to go through. I would have thought that the xanax, which is developed for panic-disorders.general anxiety, along with depression. xanax is a bendzodiazepine, and works very quickly when taken. Usually, you can feel it work within an hour after taking it. She must be taking the xanax at least several times a day.
I know that in regards to xanax and panic attacks, the numbers are good. People are happy with the results. I think that the cymbalta is working, and to increase it to 60mg would not be a negative, I thing its the xanax. Her dose and how long she has been on it, are factors. But, I am a patient, I only speak from most times what I know through and how various meds have worked and not worked to help me. Its that simple really. The medications on the market, to help people, as myself, and so many others, here, from this site, are numerous. Hopefully, you will get results and your daughter, will begin to feel much better. And don't be discouraged, because its trial and error. Its been that way for me and I am certain many of my friends here. The right combination of medication and dose will be found. best of wishes shadow10, and I apologize for going on so long. :-0)
My husband has been on Cymbalta for 4 months now. He also takes Xanax. The first few weeks he almost drove me crazy! I made sure he took his Xanax regularly as prescribed for him. We have found that taking it at the same time every day helps. Schedules have helped with this condition for us. I think it creates a sense of security. It was a month before I really saw results in him. Mornings work better for him. He started off taking it at bedtime, but he couldn't wake up until noon the next day. One weekend he was a nervous wreck and he finally told me he forgot to order his meds on time and hadn't taken his Cymbalta for 2 days. I immediately called our PCP and he gave him enough until his got here. This was the perfect time for him to start taking them in the mornings. Just make sure she doesn't drink orange juice before or after taking them. Pull up Cymbalta and it will tell you what you shouldn't drink at the same time and how long, etc.
We are slowing getting there. I sincerely hope your daughter is better soon. School is hard enough without dealing with this!
I feel it took me 2 weeks to kick in but I agree with Mary too to up the dose a little I was on 60 to start then was upped to 90mg, and I am feeling grewat. I don't take xanax, but I take klonopin. Everything helps. Cymbalta is a wonderful drug.
I have been on duloxetine for a month and a half. I started with 20mg and now I'm taking 120mg for 10 days. No side effects except feeling a bit tired. But my mood is very low, and I'm still not able to go to work. I'm so frustrated why it's not making me feel more motivated so that at least I can go back to work. I feel so hopeless. I'm a mother of two children and have been dealing with depression and anxiety for 7 years.
Please do your research on the withdrawal process of this drug, I wish I would have never taken this drug.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Sep 2010 • 6 answers
Updated 6 Jun 2011 • 4 answers
Updated 15 Jul 2014 • 2 answers
Updated 5 Jan 2015 • 3 answers
Updated 26 Nov 2015 • 3 answers